Alert archive / Nebraska / River Flood Warnings in 2016

River Flood Warning 4, NWS Hastings, NE

August 29, 2016Clay County, Nuckolls County, Nebraska

NWS Hastings, NE issued this river flood warning at Aug 29, 2016, 9:42 AM CDT for Clay County, Nuckolls County, Nebraska. It took effect at Aug 29, 2016, 4:23 PM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Aug 29, 2016, 9:42 AM CDT (14:42 UTC)
In effect from
Aug 29, 2016, 4:23 PM CDT
Expired
Aug 30, 2016, 9:12 PM CDT
In force
29 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, NE, Nuckolls County, NE

The radar

The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Blue River near Deweese (DWEN1). The gauge peaked at 11.05 ft at Aug 30, 2016, 6:00 AM CDT.

actionminormoderatemajor5101508/2908/3008/3109/01
Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06883000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

468 
WGUS43 KGID 291442
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
942 AM CDT MON AUG 29 2016

...The National Weather Service in Hastings has issued a flood 
warning for the following rivers in Nebraska... 

  Little Blue River Near Deweese Affecting Clay and Nuckolls Counties

&&

NEC035-129-300542-
/O.NEW.KGID.FL.W.0004.160829T2123Z-160831T0212Z/
/DWEN1.1.ER.160829T2123Z.160830T0000Z.160830T0812Z.NO/
942 AM CDT MON AUG 29 2016

The National Weather Service in Hastings has issued a 

* Flood Warning for 
  The Little Blue River Near Deweese.
* from this afternoon to Tuesday evening.....
* At 9:15 AM Monday the stage was 2.3 feet. Extensive flooding is
  occurring upstream. The Little Blue River is currently out of
  its banks at Ayr and Pauline.
* Significant rises are expected near Deweese today.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 11.0 feet by this evening.the river will 
  fall below flood stage by early tomorrow.
* At 10.0 feet...Water overflows rural agricultural land.

&&

LAT...LON 4041 9821 4025 9791 4023 9793 4033 9809
      4038 9823                       

$$

Kelley
2 follow-up statements
024 
WGUS83 KGID 300116
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
816 PM CDT MON AUG 29 2016

...The flood warning continues for the following rivers in 
Nebraska...

  Little Blue River Near Deweese Affecting Clay and Nuckolls 
  Counties 

&&

NEC035-129-301616-
/O.CON.KGID.FL.W.0004.000000T0000Z-160831T0212Z/
/DWEN1.1.ER.160829T2321Z.160830T0600Z.160830T0812Z.NO/
816 PM CDT MON AUG 29 2016

The Flood Warning continues for
  The Little Blue River Near Deweese.
* At  7:15 PM Monday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by 
  around 1 am Tuesday. The river will fall below flood stage by
  around sunrise Tuesday morning.
* At 10.0 feet...Water overflows rural agricultural land.

&&

LAT...LON 4041 9821 4025 9791 4023 9793 4033 9809
      4038 9823                       

$$
447 
WGUS83 KGID 301733
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1233 PM CDT TUE AUG 30 2016

...The flood warning is cancelled for the following rivers in 
Nebraska...
 
  Little Blue River Near Deweese Affecting Clay and Nuckolls 
  Counties

&&

NEC035-129-301803-
/O.CAN.KGID.FL.W.0004.000000T0000Z-160831T0212Z/
/DWEN1.1.ER.160829T2321Z.160830T1145Z.160830T1432Z.NO/
1233 PM CDT TUE AUG 30 2016

The Flood Warning is cancelled for
  The Little Blue River Near Deweese.
* At 11:15 AM Tuesday the stage was 8.5 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at  9:32 AM Tuesday morning.
* Forecast...The crest flood wave has passed off to the southeast
  of Deweese and will be entering Thayer County this afternoon. The
  Little Blue River near Deweese will continue to fall to 5.7 feet by
  Wednesday morning.  
* At 10.0 feet...Water overflows rural agricultural land and reaches
the foundation of several buildings located 1.5 miles east of
Deweese.

&&

LAT...LON 4041 9821 4025 9791 4023 9793 4033 9809
      4038 9823                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Aug 29, 5:52 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 29, 5:52 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
552 AM CDT MON AUG 29 2016

.SHORT TERM...(Today and tonight)
Issued at 328 AM CDT Mon Aug 29 2016

The timing and placement of thunderstorms is the main forecast
challenge in a complex weather pattern.  Convection developed
earlier in the evening and has persisted into the overnight hours
across our central CWA, and significant rainfall amounts in the 3 to
5 inch range have been common across southern Adams and northern
Webster Counties where a flash flood warning is in effect.
Although convection has weakened to some degree we continue to see
new development early this morning primarily across our western
counties.

Patternwise the Central Plains is in weak flow in between a closed
low pressure system in New Mexico and ridging to the east in the
Tennessee and Ohio valleys. A plume of subtropical moisture is
streaming into our region with subtle embedded shortwave troughs
providing sufficient lift to generate convection. We will remain
in this pattern through the short term periods and cannot rule out
storms at any given time, although pinpointing the coverage and
location is challenging. Models are having a difficult time
resolving what to do with the desert southwest low and attempt to
phase it across the plains and with the progression of this system rain
chances are looking fairly promising. Weak jet streaks around
50kts lift thru our region into tonight will provide additional
periods of lift. The mean flow actually weakens even more so by
tonight to under 10kts. Any storms which develop will move very
little and are expected to be efficient rain produces in the
presence of high lowlevel moisture with dewpoints in the middle
and upper 60s and precipitable water values averaging an inch and
a half to two inches. Once again we could see some hefty rainfall
totals in excess of two inches, and the majority of our area is
outlined in the excessive rainfall outlook. Since overall
conditions have been dry with heavy rainfall has been isolated to
this point, will hold off on hydro related watches, but could see
some rises in rivers and lowland flooding if significant rainfall
materializes especially in locations which just saw heavy rain.

Have kept afternoon temperatures conservatively cool due to the
expected cloud cover and the potential for convection. Then tonight
readings are expected to be mild again in the 60s with clouds and
lowlevel moisture in place.

.LONG TERM...(Tuesday through Sunday)
Issued at 328 AM CDT Mon Aug 29 2016

Primary forecast concern will continue to revolve around
precipitation chances.

At the start of the long term period Tuesday morning, shortwave
troughing in the upper level is set up across the Central Plains,
sitting between areas of high pressure over the central Rockies and
Midwest region. At the surface, a weak pattern is expected to be in
place, with light/variable winds, with high pressure spread from
central Canada southeastward into the Great Lakes region. Precip
chances remain in the forecast across the entire CWA on Tuesday with
this mid/upper level trough axis around, with lift also aided by an
SW-NE orientated upper level jet streak. These features remain a
player across the area into Tuesday night and Wednesday, with models
actually in decent agreement with the southward shift, pushing much
of the better chances south of the CWA by the end of the day
Wednesday. As it does so, well amplified ridging gradually slides
into the High Plains region. The light/variable winds starting off
the period becomes more east-northeasterly, driven by better
organized high pressure sliding across southern portions of Canada.
PoPs for much of the Tues-Wed period are in the 30-50% range, and
maybe scattered in nature. Shear/instability parameters continue to
suggest severe is not likely. Temps were cooled a bit with the
higher PoPs going and plenty of cloud cover expected, with mid 70s
to lower 80s forecast.

Compared to the past few days, models have come into better
agreement with showing the potential for some dry periods, coming
during the Thurs-Fri time frame. Do have some lingering slight
chances PoPs clipping far south-southwestern areas, sitting closer
to the better upper level forcing. Otherwise, the upper level
ridging builds further east onto the Plains through Friday, with the
main axis looking to be near the Missouri River area by 00Z Sat. At
the surface, those easterly winds through mid week will turn more
southerly, as that larger area of high pressure builds further south
into the Great Lakes/Midwest. Should see a bump up in temps of at
least a few degrees if things remain dry.

Into this next weekend, the system pushing the upper level ridging
east through the region is storm system moving onto the West Coast,
resulting in more southwesterly flow across the Plains. Models
showing that while the main trough axis looks to remain off to the
west of the area through Sunday, shortwave disturbances ejected out
ahead will once again bring periodic thunderstorm chances to the
area. Highs look to climb into the mid 80s.

&&

.AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Tuesday morning)
Issued at 546 AM CDT Mon Aug 29 2016

The main concern for the taf period is timing of showers and
thunderstorms which will be hit or miss or off and on through
tonight with the better chances expected from mid afternoon
through the overnight hours. The storms will be capable of
producing locally heavy rainfall and gusty winds.

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

SHORT TERM...Fay
LONG TERM...ADP
AVIATION...Fay
Hazardous weather outlook, Aug 29, 6:14 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
614 AM CDT MON AUG 29 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
614 AM CDT MON AUG 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WARNING IS IN EFFECT FOR SOUTHERN ADAMS...NORTHERN
WEBSTER...NORTHWESTERN NUCKOLLS AND SOUTHWESTERN CLAY COUNTIES
UNTIL 1145 THIS MORNING.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA BOTH TODAY AND
TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL IN EXCESS OF TWO INCHES WHICH COULD LEAD TO AREAS OF
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS THE OUTLOOK AREA
TUESDAY THROUGH WEDNESDAY NIGHT...THEN AGAIN FRIDAY NIGHT THROUGH
SUNDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED THROUGH MID
WEEK. IT IS TO EARLY TO CONFIDENTLY ASSESS THE POTENTIAL FOR SEVERE
WEATHER FOR FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Aug 29, 7:22 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
722 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NE BLUE HILL          40.35N 98.42W
08/29/2016  M7.27 INCH       ADAMS              NE   COCORAHS

            STORM TOTAL RAINFALL

&&

DOXEY
Local storm report, Aug 29, 7:31 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 SSE ROSELAND          40.42N 98.53W
08/29/2016  M5.60 INCH       ADAMS              NE   COCORAHS

            STORM TOTAL RAINFALL

0700 AM     HEAVY RAIN       5 SW BLUE HILL          40.28N 98.51W
08/29/2016  M4.79 INCH       WEBSTER            NE   COCORAHS

            STORM TOTAL RAINFALL

0700 AM     HEAVY RAIN       BLUE HILL               40.33N 98.45W
08/29/2016  M4.46 INCH       WEBSTER            NE   COCORAHS

            STORM TOTAL RAINFALL

0700 AM     HEAVY RAIN       5 SSE DEWEESE           40.29N 98.10W
08/29/2016  M3.81 INCH       NUCKOLLS           NE   COCORAHS

            STORM TOTAL RAINFALL

0700 AM     HEAVY RAIN       2 ESE BLADEN            40.31N 98.56W
08/29/2016  M3.40 INCH       WEBSTER            NE   COCORAHS

            STORM TOTAL RAINFALL

0700 AM     HEAVY RAIN       4 SW BLADEN             40.28N 98.65W
08/29/2016  M3.01 INCH       WEBSTER            NE   COCORAHS

            STORM TOTAL RAINFALL

&&

DOXEY
Local storm report, Aug 29, 7:46 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
746 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 SW GLENVIL            40.44N 98.34W
08/29/2016  M3.10 INCH       ADAMS              NE   NWS EMPLOYEE

            STORM TOTAL RAINFALL

&&

DOXEY
Local storm report, Aug 29, 7:49 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
749 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 SSW JUNIATA           40.51N 98.55W
08/29/2016  M3.72 INCH       ADAMS              NE   COCORAHS

            STORM TOTAL RAINFALL

&&

DOXEY
Local storm report, Aug 29, 8:06 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
806 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 S JUNIATA             40.50N 98.51W
08/29/2016  M3.75 INCH       ADAMS              NE   PUBLIC

            STORM TOTAL RAINFALL

&&

DOXEY
Local storm report, Aug 29, 8:14 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
814 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HEAVY RAIN       BLADEN                  40.32N 98.60W
08/29/2016  M3.12 INCH       WEBSTER            NE   MESONET

            CORRECTED LOCATION. MOST OF THIS RAIN FELL BTWN 10 PM AND
            2 AM.

&&

KELLEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:23 PM CDTSpecial Weather StatementGIDBuffalo52 min
Aug 29, 12:04 AM CDTAreal Flood AdvisoryGIDAdams, Webster3 hr
Aug 29, 12:39 AM CDTFlash Flood WarningGIDAdams, Webster6 hr
Aug 29, 5:54 AM CDTAreal Flood WarningGIDAdams, Clay, Nuckolls, Webster27 hr
Aug 29, 12:08 PM CDTFlash Flood WatchGIDAdams, Clay, Fillmore, Franklin, Harlan, Kearney and 3 more36 hr

Nearby

River Flood Warnings in Nebraska, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.